MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON ENDOPATH; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON ENDOPATH; STAPLE, IMPLANTABLE
Catalog Number EC45A
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unspecified surgical procedure, it was observed that the device malfunctioned.The procedure was delayed by 45 minutes.There was no patient consequence reported.No additional information provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/14/2026 d4: batch #208d19 h4: the device manufacture date is currently not available.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: was the firing sequence started but not completed? if yes: did the device deliver any staples? if yes, were the staples formed properly? if yes, was the staple line complete? did the device cut? if yes, was the cut line complete? if yes, was there any issue with the cut line? was there any difficulty opening the device jaws? please provide account/ facility name investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one ec45a device was returned with the anvil bent upwards, the knife slot damaged, and with no reload present.No functional test was performed due to the condition of the device.It is possible that the device was clamped over an excess of tissue or that the combination of tissue and/or buttressing material compressed between the device jaws may have been beyond indicated thickness or tissue that cannot compress to the indicated range for the selected reload, causing excessive force to be applied to the underside of the solid steel anvil leading to this damage.As part of ees quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 208d19, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ECHELON ENDOPATH
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
*   00969
3035526892
MDR Report Key25175704
Report Number3005075853-2026-03653
Device Sequence Number10643646
Product Code GDW
UDI-Device Identifier10705036001676
UDI-Public(01)10705036001676(17)270731(10)244D34
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEC45A
Device Lot Number244D34
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2026
Initial Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown